Alert archive / Iowa / River Flood Warnings in 2011

River Flood Warning 68, NWS Des Moines, IA

June 20, 2011Mahaska County, Wapello County, Iowa

NWS Des Moines, IA issued this river flood warning at Jun 20, 2011, 1:42 PM CDT for Mahaska County, Wapello County, Iowa. It took effect at Jun 20, 2011, 5:46 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2011, 1:42 PM CDT (18:42 UTC)
In effect from
Jun 20, 2011, 5:46 PM CDT
Expired
Jun 21, 2011, 3:13 AM CDT
In force
9 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Mahaska County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 117 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Moines River near Eddyville (EDYI4).

Action stage
60 ft
Minor stage
63 ft
Moderate stage
68 ft
Major stage
70 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05489200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WGUS43 KDMX 201843
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
142 PM CDT MON JUN 20 2011

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...DES 
MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...WAPELLO
  
...FORECAST FLOODING SEVERITY HAS INCREASED FOR ALL OR PORTIONS OF 
THE FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...WAPELLO
  
.ADDITIONAL RISES ALONG THE DES MOINES RIVER IN THE OTTUMWA AREA HAVE
ARRIVED EARLIER THAN PREVIOUSLY EXPECTED. THUS THE FORECAST HAS BEEN
ADJUSTED THERE.

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC123-179-211842-
/O.NEW.KDMX.FL.W.0068.110620T2246Z-110623T1500Z/
/EDYI4.1.ER.110620T2246Z.110621T1200Z.110622T1500Z.NO/
142 PM CDT MON JUN 20 2011

...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR 
  TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* UNTIL WEDNESDAY MORNING.
* AT  1:00 PM MONDAY THE STAGE WAS 60.6 FEET.
* FLOOD STAGE IS 61.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 61.8 FEET TUESDAY MORNING. GO BELOW FLOOD STAGE 
  WEDNESDAY MORNING.


$$

IAC179-211841-
/O.EXT.KDMX.FL.W.0065.000000T0000Z-110624T1800Z/
/OTMI4.2.ER.110620T1515Z.110621T1800Z.110623T1800Z.NO/
142 PM CDT MON JUN 20 2011

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL THURSDAY AFTERNOON.
* AT  1:20 PM MONDAY THE STAGE WAS 12.3 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO BETWEEN 12.5 AND 13 FEET THIS EVENING. FALL 
  BRIEFLY TO AROUND 12.2 FEET OVERNIGHT...THEN RISE AGAIN TO AROUND 
  12.5 FEET TUESDAY AFTERNOON. GO BELOW FLOOD STAGE THURSDAY 
  AFTERNOON.


$$

ZOGG
2 follow-up statements
292 
WGUS83 KDMX 210128
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
828 PM CDT MON JUN 20 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...RACCOON RIVER...NORTH 
RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...POLK...
  WAPELLO...WARREN
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...WEST FORK DES MOINES RIVER...EAST FORK DES MOINES 
RIVER...DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...HUMBOLDT...
  KOSSUTH...MAHASKA...WAPELLO
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC063-220128-
/O.CON.KDMX.FL.W.0058.000000T0000Z-000000T0000Z/
/ESVI4.2.ER.110615T0755Z.110623T1800Z.000000T0000Z.NO/
828 PM CDT MON JUN 20 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL FURTHER NOTICE.
* AT  8:00 PM MONDAY THE STAGE WAS 8.7 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 10.0 FEET EARLY WEDNESDAY MORNING.

$$

IAC091-220127-
/O.CON.KDMX.FL.W.0060.000000T0000Z-000000T0000Z/
/HBTI4.2.ER.110617T1428Z.110624T0000Z.000000T0000Z.NO/
828 PM CDT MON JUN 20 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER 
  DAM...TO THE EAST FORK DES MOINES RIVER.
* UNTIL FURTHER NOTICE.
* AT  8:15 PM MONDAY THE STAGE WAS 9.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 10.4 FEET THURSDAY EVENING...THEN BEGIN FALLING.

$$

IAC091-109-220127-
/O.CON.KDMX.FL.W.0059.000000T0000Z-000000T0000Z/
/AGNI4.2.ER.110616T2205Z.110624T0600Z.000000T0000Z.NO/
828 PM CDT MON JUN 20 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL FURTHER NOTICE.
* AT  8:15 PM MONDAY THE STAGE WAS 14.8 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 17.7 FEET EARLY FRIDAY MORNING...THEN BEGIN 
  FALLING.

$$

IAC153-220127-
/O.EXT.KDMX.FL.W.0064.110621T0320Z-110626T1500Z/
/DESI4.1.ER.110621T0320Z.110623T0000Z.110625T1500Z.NO/
828 PM CDT MON JUN 20 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* UNTIL SATURDAY MORNING.
* AT  8:00 PM MONDAY THE STAGE WAS 23.1 FEET.
* FLOOD STAGE IS 24.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS EVENING...AND CONTINUE 
  RISING TO 25.0 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE 
  SATURDAY MORNING.

$$

IAC123-179-220127-
/O.CON.KDMX.FL.W.0068.000000T0000Z-110623T1500Z/
/EDYI4.1.ER.110620T1942Z.110621T1800Z.110622T1500Z.NO/
828 PM CDT MON JUN 20 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR 
  TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* UNTIL WEDNESDAY MORNING.
* AT  7:00 PM MONDAY THE STAGE WAS 60.7 FEET.
* FLOOD STAGE IS 61.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT...AND 
  CONTINUE RISING TO 61.7 FEET TUESDAY AFTERNOON. GO BELOW FLOOD 
  STAGE WEDNESDAY MORNING.

$$

IAC179-220127-
/O.EXT.KDMX.FL.W.0065.000000T0000Z-110624T1000Z/
/OTMI4.2.ER.110620T1515Z.110621T1800Z.110623T1000Z.NO/
828 PM CDT MON JUN 20 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL THURSDAY MORNING.
* AT  8:20 PM MONDAY THE STAGE WAS 12.3 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 12.6 FEET TUESDAY AFTERNOON. GO BELOW FLOOD 
  STAGE THURSDAY MORNING.

$$

IAC153-220127-
/O.EXT.KDMX.FL.W.0066.110621T0127Z-110625T0400Z/
/DMWI4.1.ER.110620T2247Z.110621T0600Z.110624T0400Z.NO/
828 PM CDT MON JUN 20 2011

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THURSDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES HWY 28...OR FROM BELOW VAN METER...
  TO WALNUT CREEK.
* UNTIL LATE THURSDAY EVENING.
* AT  7:15 PM MONDAY THE STAGE WAS 32.4 FEET.
* FLOOD STAGE IS 32.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 34.5 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD
  STAGE LATE THURSDAY EVENING.

$$

IAC153-220127-
/O.EXT.KDMX.FL.W.0067.000000T0000Z-110625T0200Z/
/DEMI4.1.ER.110621T0050Z.110621T0600Z.110624T0200Z.NO/
828 PM CDT MON JUN 20 2011

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THURSDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DRIVE...OR FROM WALNUT 
  CREEK...TO THE DES MOINES RIVER.
* UNTIL LATE THURSDAY EVENING.
* AT  7:45 PM MONDAY THE STAGE WAS 12.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 13.7 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE 
  LATE THURSDAY EVENING.

$$

IAC121-181-220127-
/O.EXT.KDMX.FL.W.0063.000000T0000Z-110623T2100Z/
/NRWI4.1.ER.110620T1251Z.110621T1200Z.110622T2100Z.NO/
828 PM CDT MON JUN 20 2011

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY 
  LINE...TO THE DES MOINES RIVER.
* UNTIL WEDNESDAY AFTERNOON.
* AT  8:15 PM MONDAY THE STAGE WAS 18.6 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 20.5 FEET TUESDAY MORNING. GO BELOW FLOOD STAGE 
  WEDNESDAY AFTERNOON.

$$
249 
WGUS83 KDMX 210813
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
313 AM CDT TUE JUN 21 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...WAPELLO
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC123-179-210843-
/O.CAN.KDMX.FL.W.0068.000000T0000Z-110623T1500Z/
/EDYI4.1.ER.110620T1942Z.110620T2100Z.110620T2207Z.NO/
313 AM CDT TUE JUN 21 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR 
  TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* AT  2:00 AM TUESDAY THE STAGE WAS 59.5 FEET.
* RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT  5:07 PM MONDAY.
* FORECAST...FALL TO 60.0 FEET WEDNESDAY MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 20, 12:57 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 20, 12:57 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1257 PM CDT MON JUN 20 2011

...UPDATE AVIATION 06/18Z DISCUSSION...

.SHORT TERM /TODAY/...
STORMS HAVE MOVED OUT AND HAVE CANCELED WATCH FOR NOW...THOUGH IT
WILL TAKE SOME TIME FOR THINGS TO RECHARGE...LATE AFTERNOON/EVE WEST
SOUTHWEST LOOKS LIKE SOME DEVELOPMENT MAY TAKE PLACE. WRF MODEL
SHOWS SOME INITIATION AFT 22Z SOUTH WITH MAIN INFLUX OF STORMS FROM
00 TO 03Z. RELATIVELY STRONG NEG TILTED TROUGH AT H500 WILL BE SPARK
TO IGNITE POTENT AIRMASS EDGING NORTH INTO THE REGION LATER TODAY.
FOR REMAINDER OF AFTERNOON....TEMPS LIKELY TO MOVE INTO THE LOW TO
MID 80S. WILL MONITOR FOR TEMP UPDATES SW IF NEEDED. /REV

.PREVIOUS DISCUSSION...
BUSY MORNING WITH STRONG WAA AND THETA-E ADVECTION INTO THE STATE
WITH +60KTS LLJ FOCUSED INTO THE STATE.  WIDESPREAD CONVECTION HAS
BEEN ONGOING AND WILL CONTINUE INTO THE MORNING AS THUNDERSTORMS
ADVECT IN FROM NEBRASKA.  HAVE EXPANDED THE FLASH FLOOD WATCH
ANOTHER ROW OF COUNTIES TO THE NORTH AS THE LINE FOCUSES IN ON THE
I80 CORRIDOR.  SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS
WILL ALSO REMAIN THROUGH THE MORNING WITH THESE STORMS.  SOME BREAK
FORESEEN BY MIDDAY INTO THE AFTERNOON ACRS MUCH OF THE AREA AS EML
MOVES ACRS MUCH OF THE STATE.  HOWEVER...AS UPPER LOW APPROACHES
LATE IN THE DAY...CAP SHOULD ERODE WITH THUNDERSTORMS OVERSPREADING
THE STATE FROM WEST TO EAST THIS EVENING.  SUBSTANTIAL SHEAR AND
INSTABILITY WILL MAKE ALL MODES OF SEVERE WEATHER POSSIBLE THIS
EVENING INCLUDING SOME TORNADOES...ESPECIALLY IN WESTERN IA. SYSTEM
LIKELY TO EVOLVE INTO A LINEAR FORMATION WITH WIND AND HAIL BECOMING
MORE LIKELY INTO THE OVERNIGHT.

SYSTEM THEN GRADUALLY CUTS OFF WITH UPPER LOW LINGERING ACRS THE
UPPER MIDWEST THROUGH THURSDAY.  WILL STILL SEE THE THREAT FOR SOME
SEVERE CONVECTION INTO TUESDAY AS SFC LOW STAYS JUST WEST OF THE
AREA.  THE LINGERING THREAT OF PRECIPITATION WILL REMAIN INTO
WEDNESDAY AND EVEN THURSDAY...BUT WITH LESS INSTABILITY AND
THUNDERSTORMS BECOMING MORE ISOLATED.   NO CHANGES BEYOND THIS POINT
DUE TO THE ONGOING ACTIVITY.

&&

.AVIATION...20/18Z
MAIN CONCERNS FOR THIS PERIOD WILL BE POTENTIAL FOR SVR WINDS DURING
THE EVENING AND OVERNIGHT HOURS. RATHER POTENT VERY LATE SPRING
STORM TAKING SHAPE OVER KS EXPECTED TO LIFT NORTHEAST THIS EVENING
AND INTENSIFY AS STRONG UPPER LEVEL SUPPORT ARRIVES FROM THE
SOUTHWEST. NET EFFECT WILL BE PERIOD OF SEVERE STORMS WITH GUSTS IN
EXCESS OF 50KT POSSIBLE AS STORMS TRACK ACROSS THE REGION. THOUGH
TIMING IS SOMEWHAT UNCERTAIN...MESO MODELS AND BUFR SOUNDINGS
SUGGEST INITIATION WEST BETWEEN 21-00Z WITH STORMS BEGINNING TO
PROPAGATE NORTHEAST DURING THE NIGHT HOURS. LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS WILL BE POSSIBLE DURING THE HEIGHT OF THE EVENT.
AIRPORT MANAGERS ARE ADVISED TO CONSIDER THIS EVENT FOR AIRPORT
OPERATION AND FLIGHT CONSIDERATIONS DURING THE EVENING AND LATE
NIGHT HOURS. TAF PACKAGE OUTLINES CURRENT EXPECTED ARRIVAL OF
HIGHEST WINDS WITH EMPHASIS ON TEMPO GROUP...KFOD AND KDSM BETWEEN
02-06Z...KMCW BETWEEN 05-09Z...KALO BETWEEN 06-10Z...AND KOTM
BETWEEN 05-09Z. SHOULD BOWING SEGMENTS BECOME PREDOMINANT CONVECTIVE
MODE LATE...POTENTIAL FOR WINDS IN EXCESS OF 60KTS NOT OUT OF THE
QUESTION. EXPECT FURTHER REFINEMENT WITH 00Z PACKAGE THIS EVENING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE

&&

SHORT TERM...REV
DISCUSSION..COGIL
AVIATION...REV
Hazardous weather outlook, Jun 20, 9:44 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
944 AM CDT MON JUN 20 2011

IAZ004-005-015-023-024-033>035-044>047-057>060-070>073-081>083-
092>094-211445-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-
MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
944 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON
INTO THE OVERNIGHT HOURS ACROSS WESTERN IOWA WHERE A MODERATE
RISK FOR SEVERE WEATHER EXISTS. GOLF BALL SIZED HAIL OR
LARGER...DAMAGING WIND GUSTS TO 75 MPH...AND A FEW TORNADOES ARE
POSSIBLE DURING THE EVENING. LOCALIZED HEAVY RAINFALL WILL ALSO
BE POSSIBLE.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE UPPER DES
MOINES RIVER BASIN AND THE NORTH RIVER. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING
WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON
WEDNESDAY AND THIS WEEKEND APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

AN EMERGENCY MANAGERS CONFERENCE CALL IS NOW SCHEDULED FOR 1 PM
CDT TODAY TO BRIEF ON THE SEVERE WEATHER POTENTIAL FOR THIS
EVENING AND OVERNIGHT TONIGHT.

SPOTTER ACTIVATION IS EXPECTED THIS EVENING INTO TONIGHT.
ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK.

IAZ006-007-016-017-025>028-036>039-048>050-061-062-074-075-084>086-
095>097-211445-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-JASPER-
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
944 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT EASTERN IOWA LATE
THIS EVENING INTO TONIGHT WHERE A SLIGHT RISK FOR SEVERE WEATHER
EXISTS. GOLF BALL SIZED HAIL AND DAMAGING WIND GUSTS TO 70 MPH
WILL BE POSSIBLE. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY
AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING
WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON
WEDNESDAY AND THIS WEEKEND APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

AN EMERGENCY MANAGERS CONFERENCE CALL IS NOW SCHEDULED FOR 1 PM
CDT TODAY TO BRIEF THE SEVERE WEATHER POTENTIAL THIS EVENING AND
OVERNIGHT TONIGHT.

SPOTTER ACTIVATION IS EXPECTED THIS EVENING INTO TONIGHT.
ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK.

In the hours before

Local storm report, Jun 20, 8:52 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
852 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     HAIL             ARISPE                  40.95N 94.22W
06/19/2011  E1.50 INCH       UNION              IA   EMERGENCY MNGR

1035 PM     HAIL             NE ARISPE               40.95N 94.22W
06/19/2011  M1.00 INCH       UNION              IA   TRAINED SPOTTER

1152 PM     TSTM WND DMG     KELLERTON               40.71N 94.05W
06/19/2011                   RINGGOLD           IA   LAW ENFORCEMENT

            FOUR MATURE TREES DOWNED ALONG WITH NUMEROUS FOUR TO SIX
            INCH IN DIAMETER LIMBS. TWO DIFFERENT POWERLINES DOWNED
            BY FALLING TREES. AN ABANDONED MOBILE HOME MOVED OFF ITS
            FOUNDATION. TIME ESTIMATED FROM RADAR.

1212 AM     TSTM WND GST     1 W LEON                40.74N 93.77W
06/20/2011  E60.00 MPH       DECATUR            IA   LAW ENFORCEMENT

            HEAVY RAIN AND PEA HAIL WAS ALSO BEING REPORTED WEST OF
            LEON.

1245 AM     TSTM WND GST     3 E CHARITON AIRPORT    41.02N 93.30W
06/20/2011  M62.00 MPH       LUCAS              IA   TRAINED SPOTTER

1248 AM     HAIL             1 E GRIMES              41.66N 93.77W
06/20/2011  E1.50 INCH       POLK               IA   TRAINED SPOTTER

1253 AM     TSTM WND DMG     2 NE RUSSELL            41.00N 93.18W
06/20/2011                   LUCAS              IA   TRAINED SPOTTER

            AWNING OF CAMPER TORN OFF...SOME SIDING TAKEN OFF HOUSE.
            POWER OUT.

1256 AM     HAIL             3 NNW JOHNSTON          41.73N 93.72W
06/20/2011  M1.25 INCH       POLK               IA   NWS EMPLOYEE

            AT THE NWS OFFICE IN JOHNSTON

0105 AM     HAIL             ANKENY                  41.72N 93.61W
06/20/2011  E0.88 INCH       POLK               IA   TRAINED SPOTTER

            NW PART OF ANKENY

0115 AM     TSTM WND DMG     ALBIA                   41.03N 92.80W
06/20/2011                   MONROE             IA   TRAINED SPOTTER

            NUMEROUS SMALL BRANCHES AND LIMBS DOWN ALONG WITH A FEW
            PORTIONS OF LARGER TREES. SOME OF THESE WERE BLOCKING
            PART OF THE ROAD. ANOTHER TREE FELL ONTO A VEHICLE AT THE
            CHINESE RESTAURANT ON EAST BENTON.

0117 AM     TSTM WND GST     ALBIA                   41.03N 92.80W
06/20/2011  E60.00 MPH       MONROE             IA   TRAINED SPOTTER

0231 AM     HAIL             MURRAY                  41.04N 93.95W
06/20/2011  E0.88 INCH       CLARKE             IA   TRAINED SPOTTER

0410 AM     TSTM WND DMG     ATLANTIC                41.40N 95.01W
06/20/2011                   CASS               IA   LAW ENFORCEMENT

            NUMEROUS SIX INCH TREE BRANCHES DOWN. A 40 TO 50 FT TREE
            FELL ON TOP OF A HOUSE. TIME ESTIMATED FROM RADAR.

0505 AM     TSTM WND DMG     NEW SHARON              41.47N 92.65W
06/20/2011                   MAHASKA            IA   EMERGENCY MNGR

            NUMEROUS TREES DOWNED WITH SOME TREES ON TOP OF HOUSES.
            POWER LINES DOWNED AND A STORAGE SHEAD SHIFTED FROM ITS
            FOUNDATION. CARS THROWN INTO A DITCH. WINDS RIPPED THE
            FOOTING OF SOME GRAVESTONES OUT AND TOPPLED THEM. DAMAGE
            TRACK APPROXIMATELY 300 YARDS LONG PRIMARILY ON THE SOUTH
            SIDE OF TOWN. TIME ESTIMATED FROM RADAR.

&&

SKOW
Local storm report, Jun 20, 10:32 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1032 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       6 WNW DES MOINES        41.61N 93.72W
06/20/2011  M2.70 INCH       POLK               IA   TRAINED SPOTTER

            SINCE MIDNIGHT, WITH 2 INCHES OF RAIN FALLING FROM 400 TO
            700 AM.

&&

SKOW
Local storm report, Jun 20, 11:54 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1154 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     LEON                    40.74N 93.75W
06/20/2011                   DECATUR            IA   EMERGENCY MNGR

            SIGNIFICANT TREE DAMAGE IN THE TOWN OF LEON. AN ESTIMATED
            100 TO 200 TREES FELLED IN TOWN WITH LARGE TREE LIMBS
            LITTERING THE TOWN. TREES FELL ONTO THE ROOFS OF MANY
            HOUSES BUT NO MAJOR STRUCTURAL DAMAGE REPORTED. PERSONAL
            WEATHER STATION RECORDED A MAXIMUM WIND GUST OF 62 MPH.
            TIME ESTIMATED FROM RADAR.

&&

SKOW
Local storm report, Jun 20, 12:04 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1204 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TORNADO          NEW SHARON              41.47N 92.65W
06/20/2011  F1               MAHASKA            IA   NWS STORM SURVEY

            TRACK LENGTH 1/2 MILE AND PATH WIDTH OF 50 YARDS.
            ESTIMATED WINDS OF 110 MPH. NUMEROUS TREES DOWNED WITH
            SOME TREES ON TOP OF HOUSES. POWER LINES DOWNED AND A
            STORAGE SHEAD SHIFTED FROM ITS FOUNDATION. CARS THROWN
            INTO A DITCH. WINDS RIPPED THE FOOTING OF SOME
            GRAVESTONES OUT AND TOPPLED THEM. PRIMARILY ON THE SOUTH
            SIDE OF TOWN. TIME ESTIMATED FROM RADAR.

&&

SKOW
Local storm report, Jun 20, 12:35 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1235 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     HAIL             S STUART                41.50N 94.32W
06/20/2011  E0.88 INCH       ADAIR              IA   TRAINED SPOTTER

            HAIL COVERING THE GROUND. SOME TREE LIMBS DOWN. LEAVES
            REMOVED FROM TREES. LASTED 10 TO 15 MINUTES.

&&

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:10 PM CDTTornado WarningDMXRinggold35 min
Jun 19, 10:27 PM CDTSevere Thunderstorm WarningDMXClarke, Union48 min
Jun 19, 11:14 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Cass, Clarke and 18 more11 hr
Jun 19, 11:31 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold44 min
Jun 19, 11:37 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor38 min
Jun 19, 11:46 PM CDTFlash Flood WarningDMXRinggold, Taylor6 hr
Jun 19, 11:52 PM CDTTornado WarningDMXDecatur, Ringgold23 min
Jun 19, 11:57 PM CDTTornado WarningDMXDecatur22 min
Jun 20, 12:05 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor40 min
Jun 20, 12:12 AM CDTSevere Thunderstorm WarningDMXDecatur, Wayne48 min
Jun 20, 12:17 AM CDTSevere Thunderstorm WarningDMXDecatur, Lucas, Wayne43 min
Jun 20, 12:29 AM CDTFlash Flood WarningDMXDecatur, Ringgold6 hr
Jun 20, 12:39 AM CDTTornado WarningDMXWayne16 min
Jun 20, 12:41 AM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold49 min
Jun 20, 12:49 AM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne26 min
Jun 20, 12:50 AM CDTSevere Thunderstorm WarningDMXPolk, Story40 min
Jun 20, 1:13 AM CDTFlash Flood WarningDMXDavis, Wapello6 hr
Jun 20, 1:13 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Mahaska, Monroe, Wapello47 min
Jun 20, 1:16 AM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne29 min
Jun 20, 1:19 AM CDTFlash Flood WarningDMXClarke, Lucas6 hr
Jun 20, 1:37 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis38 min
Jun 20, 2:29 AM CDTSevere Thunderstorm WarningDMXAdair, Cass, Guthrie46 min
Jun 20, 2:53 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie37 min
Jun 20, 3:08 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison24 min
Jun 20, 3:24 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie36 min
Jun 20, 3:26 AM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison19 min
Jun 20, 4:26 AM CDTRiver Flood WarningDMXLucas, Wayne3 hr
Jun 20, 6:40 AM CDTSevere Thunderstorm WarningDMXMarion, Warren37 min
Jun 20, 7:09 AM CDTRiver Flood WarningDMXPolk118 min
Jun 20, 9:01 AM CDTRiver Flood WarningDMXMadison, Warren3 days
Jun 20, 9:46 AM CDTRiver Flood WarningDMXPolk47 hr
Jun 20, 9:46 AM CDTRiver Flood WarningDMXWapello21 hr
Jun 20, 10:43 AM CDTRiver Flood WarningDMXPolk47 hr
Jun 20, 10:43 AM CDTRiver Flood WarningDMXPolk47 hr
Jun 20, 3:14 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Carroll, Cass and 20 more12 hr

Nearby

River Flood Warnings in Iowa, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.